MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that the zcb00, 20 diopter intraocular lens (iol) was explanted from a female patient's left eye (os) as the patient needed astigmatism correction and needed a different lens.There was no incision enlargement, no vitrectomy performed and no sutures were required.There was no post-op patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that the replacement lens was a model zct225 (20 diopter) lens.Device available for evaluation? yes.Returned to manufacturer on: 5/16/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection shows the lens is cut in two pieces.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaint history revealed no additional complaints has been received for this product order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr a diopter size of 20 was captured in describe event or problem as the diopter of the explanted lens, however this was incorrect.The diopter of the explanted lens was 16.5 and the diopter of the replacement lens was 20.0.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6553378
Report Number2648035-2017-00823
Device Sequence Number1088629
Product Code HQL
UDI-Device Identifier05050474531642
UDI-Public(01)05050474531642(17)200716
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/16/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
07/26/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date06/09/2017
07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR